Advertisement

Reactions Weekly

, Volume 1723, Issue 1, pp 66–66 | Cite as

Azathioprine/methylprednisolone/prednisone

Lung abscess due to Aspergillus lentulus and Pseudomonas aeruginosa : case report
Case report
  • 42 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 54-year-old man developed lung abscess due to Aspergillus lentulus and Pseudomonas aeruginosa during treatment with

azathioprine, methylprednisolone and prednisone for relapsed granulomatosis with polyangiitis [not all routes and dosages stated].

The man, who had a 16-year history of granulomatosis with polyangiitis, was admitted with pleuritic chest pain, cough and scant haemoptysis after a few weeks of receiving high-dose steroids. Three weeks before admission, he had presented to the emergency department with symptoms of granulomatosis with polyangiitis relapse. He received treatment with IV methylprednisolone 1g daily for three days and oral prednisone 60 mg/d. He also received cotrimoxazole [sulfamethoxazole/trimethoprim] as prophylaxis against Pneumocystis jirovecii pneum...

Reference

  1. Ilieva V, et al. Lung abscess due to aspergillus lentulus and pseudomonas aeruginosa in a patient with granulomatosis with polyangiitis: Case and review of the literature. Infectious Diseases in Clinical Practice 26: 100-105, No. 2, Mar 2018. Available from: URL: http://doi.org/10.1097/IPC.0000000000000536 - USACrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations